What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Oct 12, 7:18 PM EST, 1 hour 37 minutes earlier.
Area forecast discussion, Oct 12, 7:18 PM EST, 1 hour 37 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
818 PM EDT Wed Oct 12 2022
...New 00Z Aviation Discussion...
.SHORT TERM...
(This evening through Thursday)
Issued at 318 PM EDT Wed Oct 12 2022
The start of the short term forecast will bring some much needed
rounds of rainfall for portions of north and central Georgia. As the
mid to upper level trough digs south over the northern Plains, it
will push a cold front into the forecast area. Currently ahead of
the front, the first round of organized showers and thunderstorms
have begun to develop and push into western Georgia. SPC has central
Georgia and portions of northwestern Georgia in a Marginal Risk for
severe weather where damaging wind gusts will be the primary
concern. Cloud coverage today has hampered diurnal heating but with
MUCAPE progged at 1000-1500 J/kg and effective bulk wind shear
around 35kt, can not rule out the possibility of strong
thunderstorms that may become severe. The second round of showers
and thunderstorms will be associated with the front progressing
southeastward overnight through tomorrow morning. Some CAMs suggest
this line becoming more ragged as it works through the forecast area
through the morning hours. Total QPF through tomorrow will generally
be between 0.3-1.0" with locally higher amounts in stronger storms,
which will be quite welcome across abnormally dry locations.
Tomorrow as the front clears the area, dry air is ushered in and
calm conditions return. High temperatures today and tomorrow will be
in the 70s to low 80s (slightly above climatological norms) while
low temperatures only drop to the low to mid 60s thanks to cloud
coverage overnight tonight.
KAL
&&
.LONG TERM...
(Friday morning through next Tuesday)
Issued at 318 PM EDT Wed Oct 12 2022
After an active short term, things quiet down for a little while in
the longterm as most of the CWA stays just downstream of the base of
the trough. Behind the front, cooler temperatures settle in for
Friday, with highs in the mid 70s and lows in the low 40s and 50s.
With the drier air and clear skies, diurnal heating will take
over, letting high temps rise into the upper 70s and lower 80s for
all but the mountains of north GA.
Sunday conditions will be heavily dependent on the position of the
base of the trough and low to mid level moisture flow. Due to the
sensitivity of moisture transport on a southerly wind component,
models have flip flopped on moisture transport through Sunday and
Monday with adjustments to the trough axis. Current model
guidance has ECMWF showing a slightly drier solution as the trough
moves further east and stays deeper with NW low level flow.
However, both the GFS and Canadian are leaning towards a slightly
wetter solution as WSW flow sticks around a little longer and the
trough shallows out. Further analysis of ensemble solutions shows
high spread to the west of the mean trough axis, meaning greater
uncertainty on the westward trough depth and thus southerly moist
flow for the FA. Current gut feeling is to lean on the wet side of
the solutions with enough moisture for showers and thunderstorms
along the cold front down into central GA.
Post frontal conditions come through on Wednesday as strong low
level N and mid level NW flow move in. Radiative cooling will most
likely be the main feature at this time and the mountainous portions
of far North GA may see their first freezing temps. Portions north
of I20 may see temps in the 30s as well.
Continued monitoring of fire weather conditions may be necessary,
especially if the drier scenario wins out before windy and drier
post-frontal conditions set in early next week.
SM
&&
.AVIATION...
(00Z TAFS)
Issued at 759 PM EDT Wed Oct 12 2022
The first round of rain is coming to an end across the TAF sites
but the second round will move through just before and around
sunrise. Winds are variable but mainly out of the SE. They should
eventually turn to the SW then W over night. Winds will turn to
the NW by 18z Thu. Wind speeds will mainly stay in the 6-12kt
range. Ceilings are mainly VFR but will see some MVFR and IFR
ceilings push back into the area by 03z-05z. Will see ceilings
lift and Sct out by mid morning as a drier airmass filters into
the state from the NW.
//ATL Confidence...Avi Update...
Confidence medium to high on all elements.
01
&&
.PRELIMINARY POINT TEMPS/POPS...
Athens 62 78 47 73 / 70 10 0 0
Atlanta 63 76 48 74 / 50 10 0 0
Blairsville 56 70 40 67 / 90 20 0 0
Cartersville 61 76 44 73 / 80 10 0 0
Columbus 64 80 51 77 / 70 20 0 0
Gainesville 62 75 47 72 / 70 20 0 0
Macon 64 81 48 78 / 80 20 0 0
Rome 62 78 45 75 / 80 10 0 0
Peachtree City 61 78 46 75 / 60 10 0 0
Vidalia 66 82 54 77 / 80 30 10 0
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...KAL
LONG TERM....SM
AVIATION...01
Hazardous weather outlook, Oct 12, 8:52 PM EST, 3 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
952 PM EDT Wed Oct 12 2022
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-140200-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
952 PM EDT Wed Oct 12 2022
This Hazardous Weather Outlook is for portions of North and
Central Georgia.
.DAY ONE...Tonight...
An approaching cold front will bring another round of showers and
thunderstorms to north and central Georgia during the overnight
hours. A few storms may become strong to marginally severe with
damaging wind gusts and small hail being the primary threats. A
brief, isolated tornado cannot be ruled out in portions of east-
central Georgia before midnight.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday...
No hazardous weather is expected through the weekend.
A cold front will cross the area early next week with the
potential for rain showers and thunderstorms followed by freezing
temperatures across the northeast Georgia mountains.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Oct 12, 4:49 PM EST, 4 hours 6 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
549 PM EDT Wed Oct 12 2022
GAZ091-102-103-122215-
Stewart GA-Marion GA-Webster GA-
549 PM EDT Wed Oct 12 2022
...Strong thunderstorms will impact portions of southern Marion,
eastern Stewart and Webster Counties through 615 PM EDT...
At 549 PM EDT, a line of strong thunderstorms was along a line
extending from near Seminole to near Sanford, and moving east at 35
mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lumpkin, Preston, Richland, Weston, Putnam, Seminole, Kimbrough,
Westville, Brooklyn, Draneville, Leveretts, Troutman, Church Hill,
Centerpoint and Dumas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3192 8467 3193 8468 3192 8469 3192 8477
3193 8480 3192 8487 3192 8491 3194 8495
3224 8466 3226 8441 3223 8441 3223 8443
3218 8442 3217 8443 3207 8443 3192 8454
TIME...MOT...LOC 2149Z 253DEG 33KT 3221 8465 3193 8492
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 12, 6:20 PM EST, 2 hours 35 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
720 PM EDT Wed Oct 12 2022
GAZ105-107-108-122345-
Dooly GA-Wilcox GA-Pulaski GA-
720 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of southwestern
Pulaski, northwestern Wilcox and southeastern Dooly Counties through
745 PM EDT...
At 720 PM EDT, a strong thunderstorm was near Tippettville, or 9
miles east of Vienna, moving northeast at 25 mph.
HAZARD...40 to 50 mph wind, up to penny sized hail, frequent cloud
to ground lightning and heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Pineview, Wallace, Mock Springs, Pope City, Tippettville and
Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3203 8367 3213 8374 3228 8355 3221 8340
3206 8341
TIME...MOT...LOC 2320Z 240DEG 23KT 3210 8363
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 12, 7:56 PM EST, 59 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
856 PM EDT Wed Oct 12 2022
GAZ110-111-130130-
Wheeler GA-Telfair GA-
856 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of east central Telfair
and south central Wheeler Counties through 930 PM EDT...
At 856 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Scotland, or near McRae, moving northeast at
15 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Scotland, Towns and Spring Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3200 8289 3209 8277 3207 8267 3198 8269
3195 8286
TIME...MOT...LOC 0056Z 239DEG 14KT 3199 8284
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 12, 8:15 PM EST, 40 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
915 PM EDT Wed Oct 12 2022
GAZ110-111-130145-
Wheeler GA-Telfair GA-
915 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of southeastern Telfair
and southeastern Wheeler Counties through 945 PM EDT...
At 915 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm over Horse Creek WMA, or 13 miles north of
Broxton, moving northeast at 30 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Lumber City, Scotland, Jacksonville, Towns, Horse Creek Wma, Spring
Hill and Jordan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3178 8300 3179 8300 3183 8302 3197 8287
3208 8282 3217 8262 3215 8261 3213 8263
3210 8261 3208 8262 3203 8261 3196 8254
3192 8263 3192 8268 3186 8276 3185 8279
3184 8278 3182 8284 3178 8286 3179 8298
TIME...MOT...LOC 0115Z 247DEG 27KT 3182 8291
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 12, 8:38 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
938 PM EDT Wed Oct 12 2022
GAZ111-112-130215-
Wheeler GA-Montgomery GA-
938 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of southeastern Wheeler
and southern Montgomery Counties through 1015 PM EDT...
At 937 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Jordan, or 10 miles north of Hazlehurst,
moving northeast at 25 mph.
HAZARD...40 to 50 mph wind and increased chance of a brief tornado.
SOURCE...Radar indicated.
IMPACT...While winds should result in minor damage to tree limbs and
blowing around of light, unsecured objects, this storm has
also exhibited localized rotation. A brief tornado could
quickly form.
Locations impacted include...
Mount Vernon, Uvalda, Ailey, Alston, Jordan and Charlotteville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3194 8267 3206 8272 3220 8259 3216 8245
3197 8248 3196 8250 3195 8248 3195 8249
3196 8253 3196 8257 3193 8259 3194 8260
3193 8261 3192 8265
TIME...MOT...LOC 0137Z 244DEG 21KT 3201 8266
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Oct 12, 8:51 PM EST, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
951 PM EDT Wed Oct 12 2022
GAZ085-086-130215-
Emanuel GA-Johnson GA-
951 PM EDT Wed Oct 12 2022
...A strong thunderstorm will impact portions of west central Emanuel
and southeastern Johnson Counties through 1015 PM EDT...
At 951 PM EDT, a strong thunderstorm was near Meeks, or 11 miles
southeast of Wrightsville, moving east at 20 mph.
HAZARD...40 to 50 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Swainsboro, Adrian, Meeks, Norristown Junction, Norristown and
Covena.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3248 8243 3253 8264 3265 8265 3270 8241
3260 8236
TIME...MOT...LOC 0151Z 271DEG 17KT 3260 8258
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH